Reactions 1704, p301 - 2 Jun 2018
Haemoptysis: case report
A 64-year-old man died of massive haemoptysis during
treatment with pembrolizumab for stage-IVb lung
adenocarcinoma [route not stated]. The man was scheduled to
receive treatment with pembrolizumab 200mg every 21 days.
November, the first dose of pembrolizumab was
administered without any immediate side effects. His social
history was significant for smoking and had no previous
episodes of haemoptysis. On day 15, he developed massive
haemoptysis and died.
Author comment: "As the tumor was NSCLC strongly
positive PD-L1, firstline pembrolizumab, a 200-mg flat dose
every 21 days, was scheduled . . . The achievement of a great
response and shrinkage in centrally located lung tumors with
vascular involvement may be not so uncommon in strongly
PDL1–positive NSCLC when pembrolizumab is used in the
first-line setting. Therefore, the risk for severe bleeding may
be a real concern."
Artal-Cortes A, et al. Massive Hemoptysis after the First Administration of
Pembrolizumab in a Strongly Positive, Centrally Located NSCLC. Journal of
Thoracic Oncology 13: e76-e77, No. 5, May 2018. Available from: URL: http://
doi.org/10.1016/j.jtho.2017.12.004 - Spain
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved